MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BDI75TCFJRT
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation details.The ez steer thermocool non nav 4mm device was returned to johnson and johnson medtech for evaluation on 02-mar-2026.A visual inspection and temperature and impedance test of the returned device were performed following johnson and johnson medtech procedures.Visual analysis revealed that the peek housing was broken.The temperature and impedance test was performed, and no temperature was displayed due to an open circuit in the tip area.A manufacturing record evaluation was performed for the finished device 31719382m number, and no internal action was found during the review.The open circuit could be related to the temperature issue reported by the customer; therefore, the complaint was confirmed.The potential cause of the open circuit cannot be determined.The potential cause of the peek housing broken cannot be determined.The catheter instructions for use contain the following recommendations: if the radiofrequency (rf) generator does not display temperature, verify that the appropriate cable is plugged into the rf generator.The instruction for use states: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode.Make sure the irrigation holes are not plugged prior to reinsertion.As part of johnson and johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: electrical lead/wire (g02015) were selected as related to the customer¿s reported ¿temperature sensor error¿ issue.In addition, biosense webster inc.Analysis finding of the ¿open circuit in the tip area¿.Investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the biosense webster inc.Analysis finding of the ¿peek housing was broken¿.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an ez steer thermocool catheter for which biosense webster¿s product analysis lab (pal) identified the peek housing broken.Temperature sensor error.Changed cable and changed catheter.No patient consequence.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 09-mar-2026, observed the peek housing broken.The event was originally considered non-reportable, however, bwi became aware of peek housing broken on (b)(6) 2026 and have assessed this returned condition as reportable.

Brand Name
EZ STEER THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24761323
Report Number2029046-2026-01101
Device Sequence Number9267376
Product Code OAD
UDI-Device Identifier10846835002898
UDI-Public(01)10846835002898(17)280804(10)31719382M
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBDI75TCFJRT
Device Lot Number31719382M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown